Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sigma-amenable locally compact groups


Author: J. W. Jenkins
Journal: Proc. Amer. Math. Soc. 28 (1971), 621-626
MSC: Primary 22.20
DOI: https://doi.org/10.1090/S0002-9939-1971-0279230-X
MathSciNet review: 0279230
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ denote a locally compact group and $ \sigma (G)$ the semigroup of nonempty compact subsets of $ G$. The combinatorial properties of the family of all groups $ G$ for which $ \sigma (G)$ is amenable is studied. The relationship between amenability of $ G$ and amenability of $ \sigma (G)$ is also investigated.


References [Enhancements On Off] (What's this?)

  • [1] M. M. Day, Amenable semigroups, Illinois J. Math. 1 (1957), 509-544. MR 19, 1067. MR 0092128 (19:1067c)
  • [2] J. Dixmier, Les moyennes invariantes dans les semi-groupes et leurs applications, Acta. Sci. Math. (Szeged) 12 (1950), pars A, 213-227. MR 12, 267. MR 0037470 (12:267a)
  • [3] A. H. Frey, Studies in amenable semigroups, Thesis, University of Washington, Seattle, Washington, 1960.
  • [4] M. Hochster, Subsemigroups of amenable groups, Proc. Amer. Math. Soc. 21 (1969), 363-364. MR 39 #1575. MR 0240223 (39:1575)
  • [5] J. W. Jenkins, Subsemigroups of an amenable group, Proc. Amer. Math. Soc. 25 (1970), 766-770. MR 0263967 (41:8566)
  • [6] C. Wilde and K. Witz, Invariant means and the Stone-Čech compactification, Pacific J. Math. 21 (1967), 577-586. MR 35 #3423. MR 0212552 (35:3423)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.20

Retrieve articles in all journals with MSC: 22.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0279230-X
Keywords: Amenable semigroups, semigroup of compact subsets, $ \sigma $-amenable groups, free subsemigroups, free product, disjoint right ideals
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society